An unusual side effect by atomoxetin use: hemolytic anemia


Ince C., Karakus M., KANDİL S.

ANADOLU PSIKIYATRI DERGISI-ANATOLIAN JOURNAL OF PSYCHIATRY, vol.18, pp.48-50, 2017 (Peer-Reviewed Journal) identifier identifier

  • Publication Type: Article / Article
  • Volume: 18
  • Publication Date: 2017
  • Doi Number: 10.5455/apd.233955
  • Journal Name: ANADOLU PSIKIYATRI DERGISI-ANATOLIAN JOURNAL OF PSYCHIATRY
  • Journal Indexes: Science Citation Index Expanded, Scopus, TR DİZİN (ULAKBİM)
  • Page Numbers: pp.48-50

Abstract

Drug-induced autoimmune hemolytic anemia, inducing by antibodies that bind to the erythrocyte surface antigen and resulting by interaction between the immune system and red blood cell membrane, an immunological status characterized by erythrocyte destruction is rare in children. There is enough evidence that about 130 drug caused hemolytic anemia. Hematological side effects due to psychotropic drugs is rare and in the literature there is no case developing hemolytic anemia with the use of atomoxetine. Therefore, this case report is found worthy to be presented and expected to contribute to the literature and possible mechanisms.